Hey all, So I have been using Rogaine, 5% twice a day, and taking 50 mg of Spironolactone for close to 3 years now (WOW doesn't seem like it has been that long), and I have been having quite a bit of success. I would say that I have grown back the majority of my hair... however I have recently decided to go off Spironolactone, and here is why: Since I started Spironolactone, I noticed increased sensitivity to my skin but I didn't think anything of it because I was willing to do pretty much anything for my hair at that point. I have noticed certain things: -Skin tingling sensation. -Dry mouth and thirst -Dizziness, unsteadiness, and headache -Heart palpitations -Drowsiness, tiredness, and restlessness -Increased confusion... Which I didn't think anything of at first because I have been dealing with stress, and I am an anxious person to the begin with, so I cannot be certain that this is a side affect. -Skin is so sensitive that I have noticed red spots appearing out of no where, and break through with my skin. I know a lot of people on here say it helps their skin and makes it look clear. Well my skin was super clear to the begin with since I was on Accutane in the past. My skin definitely feels thinner, and I get cuts and breakthrough skin. (i.e. at the gym during a plank my arms are on a towel, and my skin gets very irritated on my elbows.) I suspect that Spironolactone hasn't been doing anything, and that my success is from the Rogaine alone, however, I do not know this for a fact obviously... I wish that I would have just tried the Rogaine first, to see if it worked on it's own. I saw my dermatologist yesterday and she said that the drug isn't causing any of this... I would say that she is full of crap and that it is, because I noticed some of these side affects after taking the Spironolactone... Just my $$0.02.. Of course she would never admit to any of it... They are constantly pushing drugs. Initially when I began this journey, I noticed a lot of shed the first 5 months or so, then little to no shed for the following 5 months or so, then A LOT of shed again between August of last year - now. Hair is coming in... So I can't even say for sure that Spironolactone helps me really with shed??? :hmmm: My concern is, that I hate taking pills, and I need to know if I even need to be on Spironolactone... This really sucks and I hope to God that my success continues.:$ The final straw for me is the last two weeks I have been having lots of red spots appear, some raised, some flat, and I had a huge red spot on my leg that turned into what looked like a serious infection, but it wasn't... It was burning and so I saw my primary doctor because I was really concerned, and she gave me a steroid cream... My dermo said I wouldn't react to Spironolactone like this since I did "fine" in the beginning... Sure I wasn't noticing as many weird things happening then, but they were certainly still there... Any comments that you may have would be appreciated. How many of you are on Spironolactone or have went off, or are considering going off and trying the Rogaine alone? My thought is I give this a try for at least a few months, and I can revisit going on it again. I know that I need to give this a chance, or else I will always wonder if I really need to be taking it... Thank you for reading, -Michelle - - - Updated - - - I also wonder if increased hair loss/shed is a result of taking Spironolactone... It seems like no one knows for sure, and everyone reacts differently!! How incredibly confusing. I am strong, I can do this... is what I have to tell myself. I am just grateful that I was on such a low dose... - - - Updated - - - Also, you are not supposed to eat protein while on Spironolactone, from what I hear. This has been an issue for me as I am very active at the gym, and I need protein. I know that we are all desperate to fix our hair loss, but ladies... please be smart... and consider what you are getting yourselves into. These side affects, warnings, and precautions are serious and shouldn't be taken lightly.